MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MANSFIELD TWIST DRILL FLEX CRVD FOR 2.3 SA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MANSFIELD TWIST DRILL FLEX CRVD FOR 2.3 SA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203160
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the surgeon was drilling, the chuck occasionally came off and the tip of drill broke, remaining in the patient.The surgeon decided to leave the piece in the patient.Broken piece moved from its original position, therefore surgeon performed a revision surgery on (b)(6) 2018 to remove the remaining drill tip and prevent any other complication on the patient.Patient current condition is good.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.If objective evidence, relevant information, package or product becomes available to assist with evaluation, the complaint will certainly be revisited.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Wait on all information requests.Proceed based on information provided/available for the investigation; if no further clinical information is provided, recommend closure.Approved by dr.Luca orlandini and/or j.Templeton, medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ·patient information ·surgical procedure/post-operative care review ·device labeling (including technique guides, ifus, etc.) no relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's is current condition is reported as good.Therefore no further clinical assessment is warranted based on the information provided.

Brand Name
TWIST DRILL FLEX CRVD FOR 2.3 SA
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC. MANSFIELD
130 forbes boulevard
mansfield MA 02048
MDR Report Key7775818
Report Number1219602-2018-01035
Device Sequence Number13782877
Product Code MBI
UDI-Device Identifier03596010656018
UDI-Public(01)03596010656018(17)221214(10)50702708
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2022
Device Model Number72203160
Device Catalogue Number72203160
Device Lot Number50702708
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date08/12/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient Weight49